British Heart Foundation
5,882 members3,713 posts

Glycerol trinit

Took glycerol trinit last night for the first time ...wow felt like us been kicked by a horse ...i know this had side effects but I went to bed feeling crap not sure then if it was from the original chest pains or the spray ...i feel very nervous about using it when I'm out and about I travel 3 hours a day on British rail and the tube and have a busy day on my feet teaching at a uni ..i really thought this was going to be a miracle safety net .now I'm very nervous going back to work next week

7 Replies
oldestnewest

Hi there yes I am a new user to this spray don’t like the burning sensation and initially I too feel a bit funny but eventually wears off. Finding I get tired about 7pm not sure if this is biprolol or not. I guess it is early days and our bodies adjusting, I am post stents and waiting to start rehab so hoping to soon feel more with it. Take care

Reply

It does not suit me I get really bad headache from it

1 like
Reply

When I was first diagnosed with angina I needed to use the spray maybe once a week this increased to five or six times a day over a period of six months, yes it does affect people but without wishing to sound unsympathetic it’s designed to, is a bit of a headache for a short time worse than the consequences of not using it and putting up with chest pain.

The spray increases blood flow by dilating artierys so the sudden rush can cause a headache also blood pressure can drop which can make you feel strange.

On a more cheerful note since having my stents three months ago I’ve only used the spray once and that was more down to me having a bit of a panic.

I wouldn’t go anywhere without it now it’s my comfort blanket type of thing.

1 like
Reply

I, too want to add positive thoughts about the spray!

I’ve used it on and off since having HAs and quite a few stents. It is pretty scary at first, but the headaches reduced and now have completely gone, though they were nasty at first. I now depend on it whenever I get much angina.

One other tip is to spray it first into the air, before you spray under your tongue to be sure of the amount you are getting. It can vary a lot. Too little doesn’t help the angina, and too much makes you dizzy.

Do persist. I now use it infrequently, but pretty discretely when out and about, and I’m sure you will be able to, on trains and at work!

I hope all goes well.

1 like
Reply

Thankyou for your reply ...i will if course keep it with me ...i am slightly worried that even after having stints you still needed it albeit occasionally.

Reply

Sorry. I did t mean to worry you. In addition to vessels that could be stented they found I had a micro vessel disease, too small to be stented. Now it’s mainly down to drug juggling, for me.

I hope yours is more straightforward.

Reply

Bless all of you who have had to use the spray, without trying to sound smug, although I was given the spray after being diagnosed with Angina and before my bypass I managed without using it. I had heard about the potential headaches some people had a side effect. Let's hope none of you have to use it that often OR the effects become easier to deal with when you get used to them.

1 like
Reply

You may also like...